Alert archive / Washington / River Flood Warnings in 2017

River Flood Warning 17, NWS Spokane, WA

May 5, 2017Chelan County, Washington

NWS Spokane, WA issued this river flood warning at May 5, 2017, 10:17 AM PDT for Chelan County, Washington. It took effect at May 5, 2017, 4:39 PM PDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 10:17 AM PDT (17:17 UTC)
In effect from
May 5, 2017, 4:39 PM PDT
Expired
May 7, 2017, 3:20 AM PDT
In force
35 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

County Chelan County, WA

The radar

The Seattle radar (KATX), 127 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stehekin River at Stehekin (STHW1). The gauge peaked at 23.89 ft at May 5, 2017, 8:00 PM PDT.

actionminor20222405/0505/0605/0705/08
Action stage
19.5 ft
Minor stage
20.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12451000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

023 
WGUS46 KOTX 051717
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
1017 AM PDT Fri May 5 2017

...The National Weather Service in Spokane has issued a flood warning
for the following rivers and lakes in Washington...

  Stehekin River at Stehekin AFFECTING Chelan County

...Recent heavy rain fall over the headwaters of the Stehekin River will
cause the river to rise above flood stage this afternoon through Saturday
afternoon...


Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.


&&

WAC007-060517-
/O.NEW.KOTX.FL.W.0017.170505T2339Z-170507T1020Z/
/STHW1.1.ER.170505T2339Z.170506T1200Z.170506T2220Z.NO/
1017 AM PDT Fri May 5 2017

The National Weather Service in Spokane, WA has issued a 

* Flood Warning for 
  The Stehekin River at Stehekin.
* from this afternoon to Saturday afternoon.
* At  9:30 AM Friday the stage was 23.32 feet.
* Flood stage is 24.00 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near  24.4 feet by early tomorrow. The river is
  forecast to fall below flood stage by tomorrow afternoon.

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103

 
* At  24.0 feet...The River may be out of its banks in spots and onto 
  the Stehekin Valley Road and Company Creek Road.
* At  23.8 feet...McGregor's Meadow Road will be mostly flooded. 
* At  23.5 feet...Some water may be over McGregor Meadows Road and the
  drive through the Tollber pasture. Part of the Harlequin Campground
  may be flooded. 

$$
2 follow-up statements
794 
WGUS86 KOTX 060230
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
730 PM PDT Fri May 5 2017

...The flood warning continues for the following rivers and lakes in 
Washington...

  Kettle River near Ferry above Curlew AFFECTING Ferry County
  Stehekin River at Stehekin AFFECTING Chelan County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-070230-
/O.EXT.KOTX.FL.W.0018.170506T0440Z-170508T0530Z/
/FRYW1.1.RS.170506T0440Z.170506T1800Z.170507T1730Z.NO/
730 PM PDT Fri May 5 2017

...Flood Warning now in effect until Sunday evening...
The Flood Warning continues for
  The Kettle River near Ferry above Curlew.
* until Sunday evening.
* At  6:15 PM Friday the stage was 18.2 feet.
* Flood stage is 18.5 feet.
* Minor flooding is forecast.
* Forecast...The Kettle Rise is forecast to rise above the flood
  stage of 18.5 feet this evening and crest near 18.9 feet
  on Saturday morning. The river is forecast to fall below flood
  stage by late Sunday morning.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

 
* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.

$$

WAC007-061954-
/O.EXT.KOTX.FL.W.0017.170506T0230Z-170506T1954Z/
/STHW1.1.RS.170506T0530Z.170506T0600Z.170506T0800Z.NO/
730 PM PDT Fri May 5 2017

...Flood Warning now in effect until Saturday afternoon...
The Flood Warning continues for
  The Stehekin River at Stehekin.
* until Saturday afternoon.
* At  6:30 PM Friday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The Stehekin River is expected to touch the flood
  stage of 24 feet tonight. At this time...it looks like the river
  will not be above flood stage for long. The river is forecast to
  fall below flood stage on Saturday morning.

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103

 
* At  24.0 feet...The River may be out of its banks in spots and onto 
  the Stehekin Valley Road and Company Creek Road.
* At  23.8 feet...McGregor's Meadow Road will be mostly flooded. 
* At  23.5 feet...Some water may be over McGregor Meadows Road and the
  drive through the Tollber pasture. Part of the Harlequin Campground
  may be flooded. 


$$
164 
WGUS86 KOTX 061300
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
600 AM PDT Sat May 6 2017

...The flood warning is cancelled for the following rivers and lakes 
in Washington...

  Stehekin River at Stehekin AFFECTING Chelan County

...The flood warning continues for the following rivers and lakes in 
Washington...

  Kettle River near Ferry above Curlew AFFECTING Ferry County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-071300-
/O.CON.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/
/FRYW1.2.RS.170506T0326Z.170507T0000Z.000000T0000Z.NR/
600 AM PDT Sat May 6 2017

The Flood Warning continues for
  The Kettle River near Ferry above Curlew.
* until further notice.
* At  5:15 AM Saturday the stage was 19.57 feet.
* Flood stage is 18.50 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river is expected to continue to rise to near 19.8 
  feet by late this afternoon ...Then begin falling and fall below
  flood stage by late Monday morning or afternoon.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

 
* At  20.8 feet...Water will be covering part of Highway 21 near the 
  intersection with Little Goosmus Creek Road.
* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.

$$

WAC007-061330-
/O.CAN.KOTX.FL.W.0017.000000T0000Z-170506T1954Z/
/STHW1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
600 AM PDT Sat May 6 2017

The Flood Warning is cancelled for
  The Stehekin River at Stehekin.
* At  5:30 AM Saturday the stage was 23.51 feet.
* Flood stage is 24.00 feet.
* Forecast...The river crested just below the flood stage of
  24.0 feet and is expected to continue to fall through the day.

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103

* At  23.8 feet...McGregor's Meadow Road will be mostly flooded. 
* At  23.5 feet...Some water may be over McGregor Meadows Road and the
  drive through the Tollber pasture. Part of the Harlequin Campground
  may be flooded. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 5, 8:01 AM PDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 5, 8:01 AM PDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
801 AM PDT Fri May 5 2017

.SYNOPSIS...
A slow moving frontal system will be the focus for showers and
thunderstorms today. Some storms will be capable of producing
locally heavy rain, frequent lightning, and possibly hail and
gusty winds. Saturday will be cooler with showers lingering over
the Idaho Panhandle and far eastern Washington. Monday and Tuesday
will have the best chance of being dry next week. Unsettled
weather will likely return by Wednesday or Thursday.

&&

.DISCUSSION...
Forecast has been updated based on radar trends. Radar shows two
areas of convection as of 745 am. The first is from Republic to
Keller south towards the Tri-Cities area associated with the cold
front associated with the incoming trough. The second is ahead of
the front from the Camas Prairie into the Idaho Panhandle. There
is sufficient mid level instability to kick off isolated
thunderstorms in these two areas except locally scattered storms
in the Okanogan Highlands where models are showing higher most
unstable CAPE values of 400-700 J/KG with radar confirming this
with a few more intense cells in the area. Further west towards
the Cascades more stabilization has taken place behind the front
and thunderstorms were removed for the morning. This afternoon
look for a general increase in thunderstorms mainly north and east
of a line from Winthrop to Ritzville. Localized debris flows from
heavy rain on saturated soils in the northern mountains are
possible. A few strong to isolated severe storms are also
possible.  JW

&&

.AVIATION...
12Z TAFS: A cold front will be making its way into the area today,
working with abundant moisture and instability. This will lead to
an increasing shower and thunderstorm threat across the region.
The activity should mainly isolated in nature early this morning,
but will increase in coverage late this morning and afternoon,
especially around GEG/SFF/COE/PUW/LWS. Some of the storms may be
strong with heavy downpours, gusty winds and hail. The heavy rain
may produce localized reductions in visibility. Confidence in the
timing of individual thunderstorms is lower, so radar will
continue to be monitored and TAFs will be updated to alert of more
imminent thunderstorms. The threat of thunderstorms wanes after
01-03Z, but showers will remain a threat in the eastern TAF sites
through tonight. In addition to precipitation, winds will increase
between late morning and afternoon with gusts of 20-30kts
possible, before the abate toward 01-03Z. /J. Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        71  44  56  43  61  45 /  60  50  40  10  10  10
Coeur d'Alene  71  44  56  42  61  43 /  70  70  40  20  20  10
Pullman        70  43  53  41  58  42 /  60  60  50  30  20  10
Lewiston       75  48  58  46  64  47 /  50  60  50  30  20  10
Colville       71  47  61  43  65  45 /  70  40  30  10  20  10
Sandpoint      70  45  56  41  61  42 /  70  70  50  20  30  10
Kellogg        71  43  52  41  57  42 /  70  80  60  60  30  10
Moses Lake     74  45  64  44  69  46 /  50  10  10  10  10   0
Wenatchee      70  45  62  43  66  46 /  40  10   0  10  10   0
Omak           72  46  64  43  67  44 /  50  10  10  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch until 5 PM PDT this afternoon for Northern
     Panhandle.

WA...Flash Flood Watch until 5 PM PDT this afternoon for Northeast
     Mountains-Okanogan Highlands.

     Flash Flood Watch until 11 AM PDT this morning for East Slopes
     Northern Cascades-Okanogan Valley-Wenatchee Area.

&&
Hazardous weather outlook, May 5, 5:09 AM PDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
509 AM PDT Fri May 5 2017

WAZ034-041>044-061215-
MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
509 AM PDT Fri May 5 2017

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms will be possible today, mainly earlier in the day.
Storms may produce brief gusty winds, small hail and locally heavy
downpours. The threat of Flash Flooding will decrease during the
afternoon as the main thunderstorm threat moves off to the east.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather expected at this time.

IDZ002>004-026-027-WAZ031>033-035-036-061215-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
509 AM PDT Fri May 5 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms will be possible Friday. Some may be strong with
brief gusty and potentially damaging winds, hail and locally
heavy rain. The locally heavy rain will also bring a threat of
localized debris flows or landslides, largely in the steeper
terrain or near recent burn scars.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather expected at this time.

IDZ001-WAZ037-038-061215-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
509 AM PDT Fri May 5 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms will be possible Friday. Some may be strong with
brief gusty and potentially damaging winds, hail and locally
heavy rain. The locally heavy rain will also bring a threat of
flash flooding and debris flows or landslides, largely in the
steeper terrain and near recent burn scars.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather expected at this time.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:11 AM PDTSpecial Weather StatementOTXGrant34 min
May 5, 2:29 AM PDTSpecial Weather StatementOTXGrant31 min
May 5, 2:44 AM PDTSevere Thunderstorm WarningOTXDouglas, Grant, Lincoln, Okanogan46 min
May 5, 3:13 AM PDTSevere Thunderstorm WarningOTXAdams, Grant, Lincoln47 min
May 5, 3:20 AM PDTSpecial Weather StatementOTXFerry40 min
May 5, 3:46 AM PDTSpecial Weather StatementOTXLincoln44 min
May 5, 9:13 AM PDTAreal Flood AdvisoryOTXOkanogan6 hr
May 5, 10:58 AM PDTRiver Flood WatchOTXOkanogan4 days
May 5, 11:35 AM PDTRiver Flood WarningOTXFerry63 hr
May 5, 2:57 PM PDTAreal Flood AdvisoryOTXOkanogan19 hr
May 5, 4:13 PM PDTSevere Thunderstorm WarningOTXAsotin47 min

Nearby

River Flood Warnings in Washington, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.